MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ANTERIOR CHAMBER PMMA SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ANTERIOR CHAMBER PMMA SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number MTA3U0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hyphema (1911)
Date of Event 12/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported that during intraocular lens implantation the surgeon seen that the iris was continuous bleeding.The lens was removed during initial procedure.The procedure was completed.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The pmma single piece anterior chamber intraocular lens (iol) is an optical implant designed to be positioned anterior to the iris.The lens should replace the optical function (but not the accommodation) of the natural crystalline lens.The physical properties of these lenses as well as the sizing guidance for these anterior chamber lenses is provided in the instructions for use (ifu).Sizing guidance company model is designated for use with anterior chamber diameter 11.5-11.9.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.The haptics are fractured in the gusset area.Scratches are observed along the edge of the optic.Product history records were reviewed and the documentation indicated the product met release criteria.Lens damage was observed.The product investigation could not identify a root cause for the reported complaint.It is unclear if the reporter is saying the bleeding was caused from the device or patient anatomical condition.Due diligence has been performed in an attempt to obtain further information on this event.The reporter has not responded to request for follow up information.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ANTERIOR CHAMBER PMMA SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21091662
Report Number1119421-2025-00088
Device Sequence Number8721658
Product Code HQL
UDI-Device Identifier00380650701237
UDI-Public(01)00380650701237(17)270308(11)220310(10)15353977
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P880087
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMTA3U0
Device Catalogue NumberMTA3U0.175
Device Lot Number15353977
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2024
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown